Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 29, NWS Boston/Norton, MA

June 27, 2009Bristol County, Norfolk County, Plymouth County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 27, 2009, 4:16 PM EDT for Bristol County, Norfolk County, Plymouth County, Massachusetts. It was in force for 44 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2009, 4:16 PM EDT (20:16 UTC)
Expired
Jun 27, 2009, 5:00 PM EDT
In force
44 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Bristol County, MA, Norfolk County, MA, Plymouth County, MA

The radar

The Boston radar (KBOX), 18 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 4:47 PM EDTTSTM WND DMGFoxborough, MATREE KNOCKED DOWN POWER LINES ON MORSE STREET.
Jun 27, 4:47 PM EDTHAIL 1Foxborough, MAONE INCH HAIL...MEASURED.
Jun 27, 4:54 PM EDTTSTM WND DMGFoxborough, MARTE 140 FOXBORO CENTER TREE LIMBS DOWN ON SWIFT STREET.
Jun 27, 4:54 PM EDTHAIL 0.75Foxborough, MAPENNY SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 8.3 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2009-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 96 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2009-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
96 J/kg
Mixed-layer CIN
-156 J/kg
Mixed-layer LCL
970 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 272016
SVRBOX
MAC005-021-023-272100-
/O.NEW.KBOX.SV.W.0029.090627T2016Z-090627T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
416 PM EDT SAT JUN 27 2009

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL NORFOLK COUNTY IN EASTERN MASSACHUSETTS...
  NORTH CENTRAL BRISTOL COUNTY IN SOUTHEAST MASSACHUSETTS...
  EXTREME NORTHWESTERN PLYMOUTH COUNTY IN SOUTHEAST MASSACHUSETTS...

* UNTIL 500 PM EDT

* AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  STOUGHTON...OR NEAR BROCKTON...AND MOVING NORTH AT 15 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE... CANTON...AVON...HOLBROOK
  AND RANDOLPH

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING AND TORRENTIAL RAINFALL IS OCCURRING WITH THIS
STORM. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MINOR
FLOODING OF POOR DRAINAGE AREAS CAN ALSO BE EXPECTED. DRIVERS SHOULD
AVOID FLOODED ROADWAYS.

LAT...LON 4222 7117 4218 7097 4194 7114 4202 7134
TIME...MOT...LOC 2016Z 208DEG 14KT 4210 7112

$$

FRANK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:37 PM EDT, 39 minutes earlier.

Area forecast discussion, Jun 27, 3:37 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
337 PM EDT SAT JUN 27 2009

.SYNOPSIS...
LOW PRESSURE WILL REMAIN NEARLY STATIONARY OVER NEW ENGLAND THIS
WEEKEND AND LIKELY BRING MORE ROUNDS OF SHOWERS AND THUNDERSTORMS
TODAY AND SUNDAY. CLOUDS AND PERIODS OF SHOWERY WEATHER ARE EXPECTED
FOR MUCH OF NEXT WEEK WITH BELOW NORMAL TEMPERATURES.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
DENSE FOG BANK OVER THE CT VALLEY DISSIPATED EARLIER THIS MORNING...
ALLOWING FOR SURFACE HEATING. STARTING TO SEE CONVECTION FIRE ACROSS
SW CHESHIRE AND FRANKLIN COUNTIES WHICH WE ARE MONITORING. HAVE
ACTIVATED SKYWARN AS WELL.

NOTING THE UPPER LOW SPINNING S OUT OF W CENTRAL VT LATE THIS
MORNING WITH MORE ORGANIZED CONVECTION FIRING ACROSS THE CENTRAL AND
NORTHERN HUDSON VALLEY. THIS SHOULD ALSO ROTATE INTO WESTERN AREAS
THIS AFTERNOON.

WHILE THIS IS OCCURRING...SEA BREEZE HAS KICKED IN ALONG THE COAST.
NOTED A FOG BANK WORKING DOWN THE COAST...AND HAS MOVED INTO CAPE
ANN AND AS FAR S AS BOSTON AT 11 AM. IF TSTMS START TO DEVELOP INTO
EASTERN MA JUST AWAY FROM THE COAST...THE SEA BREEZE FRONT MAY
BECOME A FOCUS AS WELL. WILL CONTINUE TO MONITOR.

HAVE UPDATED THE ZONES AND GRIDS TO REFLECT CHANGES ON THE E COASTAL
ZONES TO ABOUT SCITUATE AND COHASSET TO ADD IN PATCHY FOG FOR THE
AFTERNOON. ALSO UPDATED TO BRING OTHER CONDITIONS CURRENT. REST OF
FORECAST...MAINLY THE TIMING OF THE PRECIP...LOOKED PRETTY GOOD SO
KEPT THIS GOING.

PREVIOUS DISCUSSION...
LEANED HEAVILY UPON THE NAM SOLUTION THIS MORNING...AS IT HAD GOOD
SUPPORT FROM THE 26/21Z SREF MEAN AND 00Z RGEM. 00Z GFS IS
SIMILAR...BUT DEVELOPS A FEEDBACK PROBLEM THIS EVENING SO IT IS
DIFFICULT TO TRUST THE DETAILS IN IT.

EXPECTING A WEAK SURFACE LOW PRESSURE TO LINGER ACROSS SOUTHERN NEW
ENGLAND TODAY. OUR REGION IS STILL IN RANGE OF A BROAD MID LEVEL COLD
POOL ALONG THE NY/VT/QUEBEC PROVINCE BORDER. THIS SHOULD RESULT IN
MID LEVEL INSTABILITY...AND SCATTERED SHOWERS AND THUNDERSTORMS BY
AFTERNOON. RELATIVELY COLD MID LEVEL TEMPERATURES /-15C AT 500MB/
COMBINED WITH SOME SURFACE HEATING AND DEWPOINTS IN THE 60S SHOULD
RESULT IN AROUND 500 JOULES OF SFC BASED CAPE TODAY. THIS MAY ALLOW
FOR ISOLATED SMALL HAIL REPORTS AND PERHAPS SOME LOCALLY GUSTY WINDS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
MUCH OF THE SAME THIS EVENING...WITH SCATTERED SHOWERS AND
THUNDERSTORMS GRADUALLY DISSIPATING WITH THE LOSS OF DAYTIME HEATING.
STILL HAVE TO CONTEND WITH THE AFOREMENTIONED SURFACE TROUGH...SO
CANNOT RULE OUT A SHOWER AFTER MIDNIGHT ACROSS EASTERN MA AND RI.
NORTHEAST WINDS SHOULD ALSO BE IN PLACE...LEADING TO MORE LOW CLOUDS
AND FOG...AN PERHAPS SOME DRIZZLE.

SUNDAY LOOKS TO BE A REPEAT OF TODAY...BUT COOLER ALONG THE EAST
COAST AND EVEN LESS POTENTIAL FOR THUNDERSTORMS TO DEVELOP.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
AN UPPER LEVEL LOW WILL DOMINATE THE WEATHER THROUGH MUCH OF THE
WEEK.  THERE ARE SOME DIFFERENCES IN THE GFS AND THE ECMWF OUT
BEYOND WEDNESDAY.  THE GFS IS A BIT MORE PROGRESSIVE MOVING THE
UPPER LEVEL LOW OUT FASTER THAN THE ECMWF AND HIGH PRESSURE MOVING
IN BY THE WEEKEND.  HOWEVER...IT IS THE OUTLIER.  OVERALL...WILL
HAVE DIURNAL CLOUDS FORMING EACH AFTERNOON WITH MOSTLY SUNNY SKIES
EACH MORNING. TEMPERATURES WILL BE CONSISTENT THROUGH THE WEEK
WITHIN A COUPLE OF DEGREES.  HIGHS WILL RUN 5 TO 10 DEGREES BELOW
NORMAL...BUT AT LEAST THE SUN WILL BE OUT FOR PART OF THE DAY.
MOSTLY SUNNY SKIES IN THE MORNING WILL PROVIDE ENOUGH INSTABILITY
FOR A CHANCE OF SHOWERS EACH AFTERNOON.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
THROUGH THIS AFTERNOON...HAVE INCLUDED LIFR CIGS/MVFR-IFR VSBYS INTO
THE KBOS TAF DUE TO FOG BANK THAT MOVED IN WITH THE SEA BREEZE.
EXPECT THIS TO CONTINUE THIS AFTERNOON. OTHERWISE...STILL EXPECT
AREAS OF SHOWERS WITH SCT TSTMS AT MOST TERMINAL LOCATIONS...WITH
SMALL HAIL AND GUSTY WINDS POSSIBLE. WITH THE SEA BREEZE NEAR
KBOS...THIS MAY PRECLUDE TSTM DEVELOPMENT BUT COULD SEE SOMETHING
WITHIN AN 8-10 MILE RADIUS MAINLY W OF THE AIRPORT...DEPENDING UPON
WHERE THE SEA BREEZE FRONT SETS UP.

TONIGHT...EXPECTING IFR CONDITIONS TO DEVELOP ACROSS THE COASTAL
PLAIN FROM EAST TO WEST WITH EITHER EAST OR NORTHEAST WINDS. VFR
WITH PERIODS OF MVFR FARTHER INLAND. COULD SEE BRIEF IFR AT
KORH...BUT CONFIDENCE IS NOT HIGH.

SUNDAY...LOW CLOUDS SHOULD BE TOUGH TO DISSIPATE SUNDAY MORNING
ACROSS EASTERN MA. LIKELY TO SEE MVFR/VFR BY AFTERNOON...WITH THE
MOST FAVORABLE CONDITIONS FROM THE LOWER CT RIVER VALLEY WEST.

OUTLOOK /SUNDAY NIGHT THROUGH WEDNESDAY/...

UPPER LEVEL LOW PRESSURE WILL KEEP THE CHANCES OF SHOWERS AROUND
EVERY DAY. MAINLY LOOKING AT MVFR/VFR CONDITIONS...BUT A FEW
PERIODS OF IFR CONDITIONS POSSIBLE...ESPECIALLY IN HEAVIER
SHOWERS/TSTMS ALONG WITH SOME FOG ESPECIALLY AT THE COAST.

&&

.MARINE...
THIS AFTERNOON...WILL CONTINUE TO SEE LIGHT WINDS AT 10 KT OR
LESS THROUGH THE AFTERNOON WITH SEAS 4 FT OR LESS. IN ANY
THUNDERSTORMS...WINDS AND SEAS WILL BE HIGHER.

TONIGHT AND SUNDAY...RELATIVELY LIGHT WINDS AND SEAS EXPECTED ACROSS
THE WATERS TONIGHT AND SUNDAY. WINDS SHOULD REMAIN LESS THAN 20 KT
AND SEAS LESS THAN 5 FT. THE ONLY EXCEPTION BEING IN THE VICINITY OF
SCATTERED THUNDERSTORMS LATER TODAY INTO THIS EVENING.

OUTLOOK /SUNDAY NIGHT THROUGH WEDNESDAY/...

MAINLY SUB-SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED THROUGH THE
FORECAST PERIOD. THERE MAY BE A FEW PERIODS OF 5 FOOTERS ON THE OUTER
WATERS FROM TIME TO TIME. PERIODS OF SHOWERS AND FOG MAY LIMIT VSBYS
FROM TIME TO TIME.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...RLG
NEAR TERM...EKSTER/EVT
SHORT TERM...BELK
LONG TERM...RLG
AVIATION...EVT/RLG
MARINE...EVT/RLG
Hazardous weather outlook, Jun 27, 12:38 PM EDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
1238 PM EDT SAT JUN 27 2009

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-281645-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
1238 PM EDT SAT JUN 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EARLY
EVENING. A FEW OF THE STRONGEST STORMS MAY PRODUCE BRIEF GUSTY WINDS
AND HEAVY DOWNPOURS. THE MAIN THREAT FROM ANY THUNDERSTORMS WILL BE
SMALL HAIL. THERE IS A LOW PROBABILITY OF LARGE HAIL WITH ANY STORM
ACROSS CENTRAL AND WESTERN AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-254-255-281645-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
1238 PM EDT SAT JUN 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS MAY OCCUR OVER THE WATERS THIS AFTERNOON AND
THIS EVENING. THE MAIN THREAT WILL BE NEARSHORE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 27, 12:33 PM EDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1233 PM EDT SAT JUN 27 2009

CTZ002-003-MAZ011-271715-
EASTERN HAMPDEN MA-HARTFORD CT-TOLLAND CT-
1233 PM EDT SAT JUN 27 2009

AT 1231 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING THUNDERSTORM WITH SMALL HAIL 3 MILES NORTH OF
ELLINGTON...OR ABOUT 8 MILES NORTH OF VERNON...MOVING NORTHEAST AT
15 MPH.

* SOME LOCATIONS AFFECTED INCLUDE... SOMERS...HAMPDEN AND MONSON

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

FRANK
Special weather statement, Jun 27, 2:51 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
251 PM EDT SAT JUN 27 2009

MAZ013-271915-
WESTERN NORFOLK MA-
251 PM EDT SAT JUN 27 2009

AT 251 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 2 MILES NORTH OF FOXBOROUGH...OR ABOUT 7 MILES
EAST OF FRANKLIN...MOVING NORTHEAST AT 15 MPH.

* SOME LOCATIONS AFFECTED INCLUDE... WALPOLE...SHARON...WESTWOOD...
  NORWOOD AND CANTON

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

FRANK
Special weather statement, Jun 27, 3:16 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
316 PM EDT SAT JUN 27 2009

NHZ015-271945-
WESTERN AND CENTRAL HILLSBOROUGH NH-
316 PM EDT SAT JUN 27 2009

AT 315 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO
40 MPH AND SMALL HAIL OVER SHARON...OR ABOUT 6 MILES EAST OF
JAFFREY...MOVING NORTHEAST AT 15 MPH.

* SOME LOCATIONS AFFECTED INCLUDE... PETERBOROUGH...TEMPLE...
  WILTON...MONT VERNON...LYNDEBOROUGH...GREENFIELD AND FRANCESTOWN

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

FRANK
Special weather statement, Jun 27, 3:22 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
322 PM EDT SAT JUN 27 2009

RIZ003-004-006-271945-
EASTERN KENT RI-WASHINGTON RI-WESTERN KENT RI-
322 PM EDT SAT JUN 27 2009

AT 321 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 4 MILES WEST OF EAST GREENWICH...OR ABOUT 7 MILES
SOUTHWEST OF WARWICK...MOVING NORTH AT 15 MPH.

* SOME LOCATIONS AFFECTED INCLUDE... EAST GREENWICH AND WEST WARWICK

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

FRANK
Special weather statement, Jun 27, 3:37 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
337 PM EDT SAT JUN 27 2009

MAZ005-013-015-017-272000-
CENTRAL MIDDLESEX COUNTY MA-NORTHERN BRISTOL MA-SUFFOLK MA-WESTERN
NORFOLK MA-
337 PM EDT SAT JUN 27 2009

AT 337 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL OVER WALPOLE...OR ABOUT 7 MILES EAST OF
FRANKLIN...MOVING NORTH AT 5 MPH.

* SOME LOCATIONS AFFECTED INCLUDE... NORFOLK...WRENTHAM...
  PLAINVILLE...MANSFIELD AND FOXBOROUGH

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

FRANK
Special weather statement, Jun 27, 4:02 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
402 PM EDT SAT JUN 27 2009

RIZ001>004-272045-
EASTERN KENT RI-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE
RI-WESTERN KENT RI-
402 PM EDT SAT JUN 27 2009

AT 400 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 4 MILES NORTHEAST OF COVENTRY...OR ABOUT 8 MILES
WEST OF WARWICK...MOVING NORTHEAST AT 15 MPH.

* SOME LOCATIONS AFFECTED INCLUDE... SCITUATE...CRANSTON...JOHNSTON
  AND SMITHFIELD

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

FRANK

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 5:41 AM EDTDense Fog AdvisoryBOXFranklin, Hampden, Hampshire2 hr
Jun 27, 3:45 PM EDTAreal Flood AdvisoryBOXNorfolk3 hr
Jun 27, 3:51 PM EDTSevere Thunderstorm WarningBOXNorfolk39 min
Jun 27, 4:13 PM EDTAreal Flood AdvisoryBOXBristol, Norfolk, Plymouth3 hr
Jun 27, 4:24 PM EDTFlash Flood WarningBOXBristol, Norfolk2 hr
Jun 27, 4:40 PM EDTAreal Flood AdvisoryBOXFranklin, Hampden, Hampshire100 min
Jun 27, 5:11 PM EDTAreal Flood AdvisoryBOXMiddlesex, Worcester3 hr
Jun 27, 5:16 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester44 min
Jun 27, 5:36 PM EDTSpecial Marine WarningBOX54 min
Jun 27, 5:40 PM EDTSpecial Marine WarningBOX65 min
Jun 27, 5:47 PM EDTAreal Flood AdvisoryBOXMiddlesex, Worcester2 hr
Jun 27, 5:53 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester52 min
Jun 27, 6:02 PM EDTSevere Thunderstorm WarningBOXWorcester43 min
Jun 27, 6:06 PM EDTFlash Flood WarningBOXMiddlesex, Worcester114 min
Jun 27, 6:17 PM EDTAreal Flood AdvisoryBOXMiddlesex, Worcester3 hr
Jun 27, 6:20 PM EDTSevere Thunderstorm WarningBOXWorcester55 min
Jun 27, 6:24 PM EDTSpecial Marine WarningBOX66 min
Jun 27, 6:36 PM EDTSpecial Marine WarningBOX54 min
Jun 27, 6:40 PM EDTSpecial Marine WarningBOX65 min
Jun 27, 6:41 PM EDTFlash Flood WarningBOXWorcester2 hr
Jun 27, 6:45 PM EDTAreal Flood AdvisoryBOXBristol, Norfolk3 hr
Jun 27, 7:38 PM EDTAreal Flood AdvisoryBOXHampden, Worcester3 hr
Jun 27, 7:44 PM EDTSpecial Marine WarningBOX61 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.